Article Text

PDF
Letters
Higher incidence of retinal pigment epithelium tears after ranibizumab in neovascular age-related macular degeneration with increasing pigment epithelium detachment height
  1. Josef Guber,
  2. Anjali Praveen,
  3. Muhammad Usman Saeed
  1. Sutton Eye Unit, Epsom and St Helier University Hospital, London, UK
  1. Correspondence to Dr Muhammad Usman Saeed and Dr Josef Guber, Sutton Eye Unit, Epsom and St Helier University Hospitals, NHS Trust, Cotswold Road, London SM2 5NF, UK; musmansaeed{at}aol.com and josef.guber{at}esth.nhs.uk

Statistics from Altmetric.com

Introduction

Tears of the retinal pigment epithelium (RPE) are a well-known complication in patients with pigment epithelium detachment (PED) in occult choroidal neovascularisation and may result in loss of vision.1 They may occur spontaneously or as a complication after various treatments for exudative age-related macular degeneration (AMD).2–4 The development of RPE tears during anti-vascular endothelial growth factor (VEGF) therapy for PED in neovascular AMD has been observed in about 12%–17% of treated eyes.5

The aim of the present study was to investigate whether optical coherence tomography (OCT) findings could provide an estimate of risk for RPE tear development.

Patients and methods

Investigating our electronic patient records (Medisoft), patients with neovascular AMD treated with intravitreal injections of 0.5 mg/0.05 mL ranibizumab (Lucentis, Novartis Pharma AG, Switzerland) were identified and their notes were reviewed. The evidence of a choroidal neovascularization was confirmed …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.